Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 2, 2011, 3:42 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 3:42 AM CST (09:42 UTC)
- Expired
- Jan 2, 2011, 4:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
131 WHUS73 KGRB 020942 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 AM CST SUN JAN 2 2011 LMZ521-522-541>543-021745- /O.CAN.KGRB.GL.W.0018.000000T0000Z-110102T1200Z/ /O.NEW.KGRB.SC.Y.0001.110102T0942Z-110103T0400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 342 AM CST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST WINDS OF 15 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS ARE EXPECTED THIS MORNING. THE WINDS WILL SLOWLY DIMINISH TODAY AND THIS EVENING...TO 10 TO 20 KNOTS BY LATE EVENING. * WAVES: EXTENSIVE ICE COVER WILL LIMIT WAVES ON MUCH OF THE BAY. WAVES AS HIGH AS 5 FEET ARE EXPECTED ON THE FAR NORTHERN BAY AND OVER LAKE MICHIGAN EARLY TODAY...THEN WAVES WILL START TO SLOWLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
2 follow-up statements
422 WHUS73 KGRB 021540 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 940 AM CST SUN JAN 2 2011 LMZ521-522-541>543-022345- /O.CON.KGRB.SC.Y.0001.000000T0000Z-110103T0400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 940 AM CST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS. WINDS WILL SLOWLY DIMINISH DURING THE LATE AFTERNOON...TO 10 TO 20 KNOTS BY LATE EVENING. * WAVES: EXTENSIVE ICE COVER WILL LIMIT WAVES ON MUCH OF THE BAY. WAVES AS HIGH AS 5 FEET ARE EXPECTED ON THE FAR NORTHERN BAY AND OVER LAKE MICHIGAN DURING THE AFTERNOON...THEN SUBSIDING DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
621 WHUS73 KGRB 022122 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CST SUN JAN 2 2011 LMZ521-522-541>543-022230- /O.EXT.KGRB.SC.Y.0001.000000T0000Z-110102T2200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 322 PM CST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS: WEST WINDS WILL DIMINISH TO 10 TO 20 KNOTS LATE THIS AFTERNOON. * WAVES: EXTENSIVE ICE COVER WILL LIMIT WAVES ON MUCH OF THE BAY. WAVES ON LAKE MICHIGAN WILL SUBSIDE TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 2:57 PM CST, 12 hours 45 minutes earlier.
Area forecast discussion, Jan 1, 2:57 PM CST, 12 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CST SAT JAN 1 2011 .SHORT TERM... UPPER LOW AND ASSOC SURFACE SYSTEM PULLING OUT TO THE NORTH. STRONG CAA/SUBSIDENCE HELPED BRING HIGH WINDS TO THE SURFACE THIS MORNING AND AFTERNOON WITH MANY SITES SEEING FEW GUSTS BETWEEN 35 AND 40 KTS. TEMPERATURES FELL FAST THIS MORNING...BOTTOMING OUT IN THE SINGLE DIGITS WEST...NEAR 10 EAST. WITH SOME SUNSHINE NOW SEEING A SMALL REBOUND. FORECAST CONCERNS ON CLOUDS AND THEIR EFFECTS ON TEMPS TONIGHT. MANY BREAKS THIS AFTERNOON...THOUGH STILL SOME CLOUDS UPSTREAM. MODELS SUGGEST THEY WILL FILL BACK IN OVER NORTHEAST WI FOR A TIME THIS EVENING WITH CLEARING LATE TONIGHT INTO MORNING HOURS. GRADIENT WILL CONTINUE TO RELAX...BUT STAY UP ENOUGH TO PREVENT FREE FALL OF TEMPS. DID NOT STRAY FAR FROM PREVIOUS FORECAST...SLIGHTLY LOWER GIVEN LOWER DEW POINTS THAN PREVIOUSLY EXPECTED. HIGH PRESSURE NOSES IN FOR SUN. GIVEN SUNSHINE AND 925 TEMPS BETWEEN -16 AND -18 HAVE GONE WITH HIGHS FOR TOMORROW IN THE MID TEENS EAST...NEAR 10 CENTRAL. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. RELATIVELY QUITE WEATHER PATTER EXPECTED FOR THIS PERIOD. WEAK WARM ADVECTION SUNDAY NIGHT MAY BE ENOUGH TO BRING A CHANCE OF LIGHT SNOW AND A WEAK UPPER LOW MAY BRING ANOTHER CHANCE OF LIGHT SNOW MONDAY. A STRONGER POLAR VORTEX DROPPING SOUTH FROM LAKE WINNIPEG ACROSS NORTHERN WISCONSIN WEDNESDAY AND THURSDAY WILL BRING ANOTHER OPPORTUNITY FOR SOME LIGHT SNOW. MOISTURE WILL BE LIMITED FOR THESE SYSTEMS SO EXPECT ANY SNOW TO BE LESS THAN AN INCH. THE EXCEPTION MAY BE LAKE EFFECT SNOW IN VILAS COUNTY THURSDAY NIGHT AS 850MB TEMPERATURES FORECAST TO FALL TO -18C WITH SUITABLE WIND DIRECTIONS AND SPEEDS. SEVERAL INCHES POSSIBLE IF THE THINGS COME TOGETHER AS NOW FORECAST. && .AVIATION...CLOUD FORECAST ON THE DIFFICULT SIDE. BREAKS/CONV LOOK TO CLOUDS THIS AFTN SUGGEST CLEARING...THOUGH STILL UNDER CYCLONIC FLOW WITH CLOUDS UPSTREAM AS LOW LIFTS OUT TO THE NORTH. EXPECT VFR/HIGH MVFR CIGS TO MOVE BACK IN THIS EVENING...WITH CLEARING FROM WEST TO EAST LATE NIGHT INTO SUN MORNING AS HIGH BUILDS IN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/RDM
Hazardous weather outlook, Jan 2, 3:35 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 335 AM CST SUN JAN 2 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 335 AM CST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS FROM 10 TO 20 BELOW ZERO ARE EXPECTED THROUGH MID- MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW WILL GENERATE SLIPPERY ROAD CONDITIONS FROM TIME TO TIME. THOUGH PINPOINTING THE TIMES WHEN THIS WILL OCCUR IS DIFFICULT...THE TWO MOST FAVORABLE PERIODS SEEM TO BE MONDAY AFTERNOON AND EVENING AND AGAIN LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-031200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 335 AM CST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.